Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Jacksonville, FL

May 19, 2013Brantley County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 19, 2013, 7:15 PM EDT for Brantley County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2013, 7:15 PM EDT (23:15 UTC)
Expired
May 19, 2013, 7:45 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:48 PM EDT, 5 hours 27 minutes earlier.

Area forecast discussion, May 19, 1:48 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SUN MAY 19 2013

...STRONG TO SEVERE STORMS POSSIBLE INTO THE EVENING HOURS.

.SHORT TERM...THROUGH TONIGHT...
CONVECTION IS DEVELOPING ALONG THE SEA BREEZE AND LEFTOVER
BOUNDARIES MAINLY OVER EASTERN COUNTIES. A STRONG IMPULSE/COLD
POOL PUSHING SOUTHWARD ACRS GA IS PRODUCING SOME SEVERE STORMS.
RADAR MOSAICS SHOWS AN OUTFLOW BOUNDARY PUSHING TOWARD JEFF
DAVIS/COFFEE COUNTIES. THE COLLISION OF THESE STORMS AND THE SEA
BREEZE WILL PRODUCE ISOLD TO SCTD SEVERE STORMS MAINLY OVER SE GA
AND OVER THE BORDER INTO EXTREME NE FL. THE VORTICITY ASSOCD WITH
THE COLD POOL WILL LIKELY CONTINUE DRIFTING SOUTH THROUGH THE
NIGHT AND POSSIBLY SPARK A FEW STORMS WITH HAIL OVERNIGHT AS IT
DRIFTS INTO THE NE GULF OF MEXICO NEAR SUNRISE.

MONDAY...WEAK MID LEVEL TROUGH OVER THE REGION WITH H5 TEMPS IN
-11C RANGE WILL LIKELY INTERACT WITH THE SEA BREEZE TO PRODUCE
SCATTERED AFTN/EVENING STORMS. WILL KEEP 40-50% POPS AND EXPECT
ISOLATED STRONG STORMS WITH GUSTY WINDS...HAIL AND FREQUENT
LIGHTNING. MAX TEMPS WILL BE IN LOW/MID 80S.

MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
CONVECTIVE ACTIVITY EARLY MONDAY EVENING WILL DISSIPATE BY
MIDNIGHT AS SURFACE HEATING IS LOST. A PERSISTENT PATTERN WILL
CONTINUE THROUGH MIDWEEK...WITH AFTERNOON/EVENING SCATTERED
SHOWERS AND THUNDERSTORMS DUE TO DIURNAL EFFECTS AND SEABREEZE
INTERACTIONS. NEAR NORMAL TEMPERATURES ARE EXPECTED.

.LONG TERM /THURSDAY THROUGH SUNDAY/...
GFS/ECMWF IN GENERAL AGREEMENT WITH A MID/UPPER LEVEL TROUGH
CROSSING THE AREA THURSDAY/THURSDAY NIGHT. THIS WILL ENHANCE THE
DIURNAL/SEABREEZE CONVECTION...AND WILL USE CHANCE POPS FOR
MOST AREAS. MAINLY AFTERNOON CONVECTION WILL BE EXPECTED FRIDAY
THROUGH NEXT WEEKEND. NEAR NORMAL TEMPERATURES WILL PREVAIL.

&&

.AVIATION...
CONVECTION HAS ALREADY BEGUN TO DEVELOP ACROSS THE AREA. COVERAGE
WILL CONTINUE TO INCREASE THIS AFTERNOON SO EXPECT VCTS BEGINNING
AT 18Z FOR JAX...VQQ AND CRG THEN SSI AND GNV AFTER 20Z. TEMPO
TSRA BETWEEN 20Z AND 23Z HAS BEEN INCLUDED FOR ALL SITES LESS SSI.
CONVECTION SHOULD DIMINISH OVERNIGHT WITH MVFR RESTRICTIONS
POSSIBLE AT VQQ AND GNV EARLY TOMORROW MORNING IN BR AND POSSIBLE
LOW CIGS. HOWEVER...CONFIDENCE IS LOW AT THIS POINT SO HAVE
CHOSEN NOT MENTIONED.

&&

.MARINE...
SE FLOW WILL GENERALLY PREVAIL THROUGH MOST OF THE UPCOMING WEEK.
WINDS/SEAS WILL REMAIN UNDER SCEC CRITERIA...WITH MINOR MAINLY
NIGHTTIME SURGES TO AROUND 15 KNOTS.

RIP CURRENTS: LOW RISK THROUGH TONIGHT...INCREASING TO MODERATE
MONDAY AS LONGER PERIOD EASTERLY SWELLS DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  85  64  89 /  40  50  30  30
SSI  71  80  69  81 /  20  30  20  20
JAX  68  83  67  86 /  30  50  30  30
SGJ  69  81  68  82 /  20  40  10  20
GNV  67  85  65  88 /  40  50  30  30
OCF  67  86  67  89 /  50  50  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/ALLEN/GUILLET
Hazardous weather outlook, May 19, 1:01 PM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
101 PM EDT SUN MAY 19 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-201715-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
101 PM EDT SUN MAY 19 2013

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM THIS EVENING FOR
AREAS ALONG AND NORTH OF INTERSTATE 10...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING.
SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
SOUTHEAST GEORGIA AND AREAS OF NORTHEAST FLORIDA ALONG AND NORTH
OF THE INTERSTATE 10 CORRIDOR ARE UNDER A SEVERE THUNDERSTORM
WATCH UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE FORECAST DURING THE AFTERNOON AND
EVENING HOURS THROUGH THE PERIOD...MAINLY OVER INLAND AREAS.

ONSHORE FLOW AND LONG PERIOD SWELLS WILL PROMOTE AN ENHANCED RISK
OF RIP CURRENTS THROUGH MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Local storm report, May 19, 5:47 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     6 ENE ST. GEORGE        30.56N 81.96W
05/19/2013                   NASSAU             FL   TRAINED SPOTTER

            SPOTTER REPORTED A FEW TREES DOWN ALONG RIVER ROAD NEAR
            HURST DRIVE OUTSIDE OF CALLAHAN. TIME IS ESTIMATED FROM
            RADAR.

&&

SCHASE
Special weather statement, May 19, 5:56 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EDT SUN MAY 19 2013

GAZ135-136-151-192245-
APPLING-PIERCE-WAYNE-
556 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
WAYNE...NORTHEASTERN PIERCE AND SOUTHEASTERN APPLING COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT...

AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF SCREVEN...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SCREVEN AND BROADHURST THROUGH 645 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH WILL BE
POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3154 8181 3134 8207 3153 8223 3156 8225
      3168 8210
TIME...MOT...LOC 2156Z 317DEG 4KT 3155 8210

ALLEN
Special weather statement, May 19, 5:58 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT SUN MAY 19 2013

FLZ040-192245-
MARION-
558 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT...

AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF FLEMINGTON...MOVING
SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND MCINTOSH...FLEMINGTON...REDDICK...CITRA...LOWELL...SPARR AND
ANTHONY THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH WILL BE POSSIBLE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2940 8240 2949 8230 2949 8222 2946 8219
      2946 8221 2943 8221 2943 8217 2942 8214
      2943 8214 2943 8211 2933 8197 2915 8217
TIME...MOT...LOC 2158Z 314DEG 8KT 2940 8225

ALLEN
Special weather statement, May 19, 6:17 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
617 PM EDT SUN MAY 19 2013

FLZ040-192300-
MARION-
617 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM
EDT...

AT 617 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF BURBANK...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BURBANK...SANTOS...WEIRSDALE...SILVER SPRINGS SHORES...
OCKLAWAHA...MOSS BLUFF...LYNNE...LAKE WEIR AND BELLEVIEW THROUGH 700
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH WILL BE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2915 8217 2933 8198 2910 8167 2895 8176
      2895 8196
TIME...MOT...LOC 2217Z 316DEG 5KT 2921 8205

ALLEN
Local storm report, May 19, 6:23 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     3 E FLEMINGTON          29.41N 82.25W
05/19/2013  E60 MPH          MARION             FL   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED THUNDERSTORM WINDS NEAR 60 MPH
            ON I-75.

&&

SHULER
Special weather statement, May 19, 6:51 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT SUN MAY 19 2013

GAZ132-134-149-150-163-192345-
ATKINSON-BACON-CLINCH-COFFEE-WARE-
651 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...SOUTHEASTERN ATKINSON...WESTERN BACON...NORTHERN CLINCH AND
SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 745 PM EDT...

AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF ALMA TO 6 MILES SOUTHWEST OF ALMA TO 4 MILES SOUTHEAST OF
COGDELL...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND NICHOLLS...MILLWOOD...COGDELL...
BICKLEY...ARGYLE...ALMA...MANOR...WARESBORO...NEEDHAM AND DIXIE
UNION THROUGH 745 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3166 8245 3109 8242 3106 8279 3167 8262
TIME...MOT...LOC 2251Z 270DEG 6KT 3164 8255 3149 8254
          3113 8266

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:25 PM EDTSpecial Weather StatementJAXMarion35 min
May 18, 8:29 PM EDTSpecial Weather StatementJAXBradford31 min
May 18, 8:32 PM EDTSevere Thunderstorm WarningJAXMarion28 min
May 18, 8:46 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford44 min
May 18, 9:39 PM EDTSpecial Weather StatementJAXAlachua51 min
May 19, 2:05 AM EDTSpecial Weather StatementJAXMarion55 min
May 19, 2:15 AM EDTSpecial Weather StatementJAXMarion45 min
May 19, 2:24 AM EDTSevere Thunderstorm WarningJAXMarion51 min
May 19, 2:20 PM EDTSpecial Weather StatementJAXDuval25 min
May 19, 2:41 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns49 min
May 19, 3:15 PM EDTSpecial Weather StatementJAXFlagler45 min
May 19, 4:31 PM EDTSpecial Weather StatementJAXPutnam44 min
May 19, 4:38 PM EDTAreal Flood AdvisoryJAXClay, Putnam52 min
May 19, 4:38 PM EDTSpecial Weather StatementJAXNassau52 min
May 19, 4:41 PM EDTSevere Thunderstorm WarningJAXClay, Putnam49 min
May 19, 5:58 PM EDTSpecial Weather StatementJAXMarion47 min
May 19, 6:17 PM EDTSpecial Weather StatementJAXMarion43 min
May 19, 2:02 PM EDTSpecial Weather StatementJAXBrantley43 min
May 19, 3:04 PM EDTSpecial Weather StatementJAXCamden41 min
May 19, 3:14 PM EDTAreal Flood AdvisoryJAXCamden61 min
May 19, 4:16 PM EDTSpecial Weather StatementJAXCharlton44 min
May 19, 5:01 PM EDTSpecial Weather StatementJAXWayne44 min
May 19, 5:17 PM EDTAreal Flood AdvisoryJAXWayne58 min
May 19, 5:56 PM EDTAreal Flood AdvisoryJAXAppling, Wayne64 min
May 19, 5:56 PM EDTSpecial Weather StatementJAXWayne49 min
May 19, 6:33 PM EDTSevere Thunderstorm WarningJAXBrantley, Pierce, Wayne42 min
May 19, 6:51 PM EDTSpecial Weather StatementJAXBacon54 min
May 19, 7:17 PM EDTAreal Flood AdvisoryJAXBrantley, Pierce, Wayne43 min
May 19, 7:20 PM EDTAreal Flood AdvisoryJAXBacon, Brantley, Pierce, Ware55 min
May 19, 7:22 PM EDTSpecial Weather StatementJAXPierce53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.